WALKING

Walking, Talking & MAKING

2nd to 25th June 2022

Taking place from the 2 – 25 June, T100 People will feature a series of events, walks, talks and community celebrations along the Thames Estuary, including the return of The Thank You Dance to Thurrock. The Thank You Dance is a section of The Queen’s Platinum Jubilee Pageant created by Kinetika and featuring local key workers and community.

T100 People launches on Thursday 2nd June with a flag procession into Purfleet-on-Thames, Kinetika’s home in Thurrock. Here the community will join in a special event culminating in the lighting of the beacon, one of 1500 beacons across the country to be lit for the Queen’s Jubilee. Over the next three weeks, 12 more walks will criss-cross Thurrock taking in townsvillages and green spaces with each event highlighting a different community value and key worker sector

Partners in the festival this year include Essex Book Festival, Essex Wildlife Trust, local schools and businesses, community volunteers, young carers and the Thurrock based theatre company, The Complete Commedia Company Alongside the walks is a programme of community celebrations with picnics, talks, music, performances and lots of flag waving as we revisit the highlights from previous T100 years, including recognising the T100 people, past and present who make the festival what it is today! See all the events for this year below.

Together we will creatively re-imagine how we can make a difference in our communities for future generations.

Join the conversation on social media with #T100People

Download the flyer: T100 2022 Festival Flyer

The Thank You Dance

This year, Kinetika has been commissioned to create a special section of the Queen’s Platinum Jubilee Pageant called The Thank You Dance, featuring multigenerational participants drawn from across Thurrock, London and Milton Keynes. The Thank You Dance will feature over 200 performers, including local key workers, volunteers and young people, adorned in silk and will join the Platinum Jubilee Pageant which will wind through the streets of Westminster and along The Mall past Buckingham Palace on the 5th June. 

Building on the themes and values identified in each place visited over the last two T100 festivals, as well as the link to the Queen’s Platinum Jubilee Pageant, T100 People will honour the people of the local area and the wider Thurrock community. The images of seven inspirational local key workers, who represent the wider Thurrock community, will be seen on a series of silk flags in the Thank You Dance in London, as well as throughout the T100 festival in Thurrock, where their stories will be shared on specially devised walks.  

T100 People will culminate on Sunday 25 June with a spectacular finale at the Port of Tilbury, as The Thank You Dance comes home to Thurrock. Leading a procession from Tilbury Town to the Port Open Day at the Cruise Terminal, the parade will celebrate all the amazing people across the borough who have helped make T100 a success and who have worked so hard to keep their communities safe and secure during the last two years.  

T100 Background

Find out all about T100, how it came about and all the amazing things we’ve done so far, in our T100 Exhibition here.

2022 Walks & Events by start location

All the 2022 walks are listed below, the map pins are the start points.   Find the detailed walk route maps on the individual walk pages.

Click on the markers for more info and booking links.

Navigate the map by click/drag and the +/- button on the bottom left.

2022 WALKS & Events

T100 Launch- intu Lakeside to Purfleet-on-Thames 

Thurs 2nd June 2pm – 10pm (walk 2.15pm – 5pm, followed by workshops, performances, activities and a national beacon lighting ceremony)

  • Grading: Moderate
  • Duration: 2 hours 30 mins
  • Distance: 5 miles
  • Terrain: A mixed terrain, starting on street paths at intu lakeside before heading off-road, on uneven and unpredictable surfaces before heading back to pathed streets in Purfleet – on – Thames. Walking boots essential.
  • Access: This walk is not suitable for wheelchairs and pushchairs, however please join us at the start and/or end for the celebrations

 Moderate

Germination: Walk Leaders: Langdon Hills & Beyond 

Weds 8 June 11am – 4pm 

  • Grading: Moderate
  • Duration: 4 – 5 hours
  • Distance: 6 miles
  • Terrain: Woodland off road, some bridleways but mostly off the beaten track. Walking boots essential, be prepared for muddy, uneven surfaces underfoot.
  • Access: This route is not suitable for wheelchairs or pushchairs.

 Moderate

Connectivity: Education – Kennington Estate

Thurs 9 June 3.45pm – 5.30pm (walk 3.45pm – 5pm, followed by performance and refreshments)

  • Grading: Easy
  • Duration: 1 hour, 15 minutes 
  • Distance: 2 miles
  • Terrain: Mixed Terrain ranging from street footpaths, off road footpaths and an uneven trail through a small section of woodland.
  • Access:  The walk is not suitable for wheelchairs and pushchairs.

Easy

Sustainable Communities: Shop-keepers, delivery drivers and postal workers – Purfleet-on-Thames Beacon to High House Production Park

Sat 11 June 11am – 5pm (walk 11am – 1.30pm, followed by optional picnic and craft and writing workshop as part of the Essex Book Festival) 

  • Grading: Easy
  • Duration: 1 hour, 30 minute walk
  • Distance: 2 miles
  • Terrain:  The majority of this walk takes places on pavements however some pathways are slightly uneven and involve busy road crossings. At the beacon we will walk across a grassy area without a clear pathway but all of the walk is accessible to wheelchairs and pushchairs.
  • Access: this walk is accessible for wheelchair and large pushchairs. However a section of the route is via London road, this is a busy road with a narrow pathway so please consider if you would be comfortable with this. 

Easy

A Natural Resource: Volunteers – Langdon Hills Circular Walk

Sun 12 June 12.30pm – 3.30pm (walk 12.30pm – 2.30pm, followed by an optional community garden tour and artist-led workshop)

  • Grading: Moderate
  • Duration: 2 hours including talking stops
  • Distance: 2 miles
  • Terrain: Woodland off road, some bridleways but mostly off the beaten track. Walking boots essential, be prepared for muddy, uneven surfaces underfoot.
  • Access: The walk is not suitable for wheelchairs or pushchairs

 Moderate

A Natural Resource: Conservationist/Environmentalist – Chafford Hundred

Mon 13 June, 1.30pm – 4pm (walk 1.30pm – 3.30pm, followed by refreshments)

  • Grading: Moderate
  • Duration: 2 hours including talking stops
  • Distance: 2.7 miles
  • Terrain: Unpathed footpaths, one set of steep stairs
  • Access: The walk is not suitable for wheelchairs and pushchairs.

 Moderate

Thinking Differently: Youth Workers – Ockendon Circular Walk

Tues 14 June 4pm – 7.30pm, includes a celebration of local key workers (with refreshments) at the Children’s centre at 5.30 – 6.30pm)

  • Grading: Easy
  • Duration: 3 hours 30 minute walk, includes a celebration of local key workers with flag waving and refreshments at 5.30pm
  • Distance: 4.2 miles 
  • Terrain: flat – mixture of paved and unpaved paths
  • Access: This walk is not suitable for wheelchairs and pushchairs.

Easy

Achievement: Emergency Services – East Tilbury and Beyond

Sat 18 June 

10.30am – 4.30pm (Two walks, you have the option of joining one or both, followed by a free community event at Gobions Park from 2.30pm – 4.30pm).

Walk 1: 10.30am – 1pm (Sea Wall Walk) 

  • Grading: Moderate
  • Duration: 2.5 hours
  • Distance: 4.2 miles
  • Terrain: A mixture of paved and unpaved paths along the sea wall, grass and woodland off road tracks.
  • Access: This walk is not suitable for wheelchairs and pushchairs. 

 Moderate

Walk 2: 1pm – 2.30pm (Town Walk, followed by a free community event – from 2.30pm – 4.30pm)

  • Grading: Easy
  • Duration: 1 hour, 15 minutes, including talk stops
  • Distance: 1.2 miles
  • Terrain:
  • Pavements – A mixture of paved and unpaved paths.
  • Access: This walk is suitable for wheelchairs and pushchairs. 

Easy

Belonging: Lollipop People – Grays

Sun 19 June 2pm – 5.30pm (walk 2pm – 3pm, followed by performances and workshops)

  • Grading: Easy
  • Duration: 1 hour including brief stops
  • Distance: 1.5miles 
  • Terrain: Pavements – A mixture of paved and unpaved paths suitable for wheelchair and pushchairs.
  • Access: This route is suitable for wheelchairs and pushchairs.

Easy

Community: NHS and Care Workers – A Circular Orsett Walk

Tues 21 June 5pm – 7.30pm (walk 5pm – 7pm, followed by refreshments)

  • Grading: Easy
  • Duration: 2 hours, including stops
  • Distance: 1 mile
  • Terrain:  Flat – Mixture of paved and unpathed paths
  • Access: This route is suitable for wheelchairs or pushchairs.

 Easy

Aspiration: Arts and Culture – Horndon-on-the-Hill

Thurs 23 June 5.30pm – 7.30pm (walk 5.30pm – 7pm, followed by musical performances and refreshments)

  • Grading: Moderate
  • Duration: 1 hours, 30 minutes
  • Distance: 2 miles
  • Terrain: Mixture of paved and unpathed paths
  • Access: This route is not suitable for wheelchairs or pushchairs.

 Moderate

Pride: Port, Dock and Operations Workers – Tilbury

Sat 25 June 1pm – 5pm (walk 1pm – 2.30pm, followed by The Thank You Dance performance and Port Open Day activities)

  • Grading: Easy
  • Duration: 1 hours, 30 minutes
  • Distance: 2 miles
  • Terrain: On road walking with road closures in place
  • Access: This route is suitable for wheelchairs or pushchairs.

Easy

Get Involved

T100 Festival will use the information you provide on this form to keep in touch with you. For more information about our privacy practices, please view our privacy policy.

Get Involved

T100 Festival will use the information you provide on this form to keep in touch with you. For more information about our privacy practices, please view our privacy policy.